What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 2:00 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 29, 2:00 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
300 PM EDT Sat Jul 29 2017
...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH SUNDAY...
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE THROUGH THIS EVENING...
.NEAR TERM...
Tonight...Sfc features tonight will include the cold front over
southern Carolinas to central GA to south central MS. Ahead of the
front...deep layer moisture with PWATS in excess of 2 inches
combined with digging shortwave trough will lead to rounds of
showers and storms. Some of this activity will produce gusty winds
and potential local flooding issues as it progresses east to
southeast. 12 hr accumulations of NAM and GFS showing locations
receiving 1-2 inches...possibly a bit higher but where this falls is
still questionable. The focus of heavier precip will gradually shift
southward overnight...as the front slides southward into to near the
FL/GA state line by 12z Sun. It's possible the heavier shower
and storm activity will be south of the FL /GA state line after
about 4 AM.
Sunday...Frontal boundary looks to be near the FL /GA state line
around 12z with moist plume along and ahead of the feature. Good
low level convergence and weak areas of low pressure along the
front will aid in elevated rain chances. Have mentioned
locally heavy rain the forecast along with gusty winds. Could see
localized amounts of 2-4 inches in a few places but still is under
flash flood guidance. Front and cool advection north of feature will
lead to lower high temps than prior days with highs in the mid/upper
80s...with even some lower 80s possible. Winds along the coast
mainly north of JAX may be breezy due pinched gradient.
.SHORT TERM.../SUNDAY NIGHT THROUGH TUESDAY/...
Models diverge somewhat in this period with regard to how far South
the cold front pushes, but are coming more into agreement with a
slower system. The NAM/GFS and ECMWF develop waves on the front
which slow it. With a slower progression, front will move into NE FL
Sunday night, then stall due to the waves along it Monday. Expect
this boundary to still slide just to the South Monday night into
Tuesday.
Night time temperatures will be a little below normal this period,
with near normal in NE FL.
Day time readings will be below normal this period. Sunshine will
keep SE GA near normal Monday into Tuesday, despite cooler and drier
airmass advecting South. Due to cloud and precipitation coverage NE
FL will trend below normal this period.
&&
.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/...
Boundary is expected to lift back North across central portion of
the forecast area Tuesday night through Thursday, and gradually
weaken. This will lead to a period with above normal precipitation
chances and below normal temperatures.
Ridging will build to the East/Southeast late in the week as another
cold front approaches from the North. At this point it looks like
this front will remain to the North through Saturday. Temperatures
will trend near to slightly below normal late in the week.
&&
.AVIATION...
Prevailing VFR conditions expected to prevail but scattered to
numerous showers are expected through the TAF period. CIG and VSBY
restrictions down to IFR and potentially lower are expected with this
activity given the deep layer moisture. Gusty winds can be expected
in and near the showers and storms. Winds will shift from west to
southwest today....then to north to northeast on Sunday but
generally with lower wind speeds expected.
&&
.MARINE...South-southwest winds will continue through the
night then expected frontal boundary will push into our
waters early Sunday morning by 10z over southeast GA waters.
then slipping into northeast FL waters around 12z/13z. Initial
surge of northeast to north winds may top 15-20 kt and gusty
then lay down by late aftn and evening...so winds may need to
eventually increase further for the forecast on Sunday. Waves
of heavy rainfall will develop along and near the front, while
onshore and drier flow will impact the waters just north of the
frontal zone. The front will settle farther south across the FL
peninsula late Sun into Mon as high pressure builds north of the
region with onshore flow persisting over the local waters through
Wed.
Rip Currents: Low risk continue today. A moderate risk expected for
at least the SE GA coast on Sunday due to increasing northeast
to north winds. An elevated risk of rip currents is
likely early next week due to persistent onshore flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 87 69 88 / 50 20 10 10
SSI 75 83 75 84 / 70 60 10 20
JAX 75 84 73 86 / 90 90 30 30
SGJ 76 83 74 86 / 60 80 40 50
GNV 76 85 72 87 / 70 80 30 60
OCF 76 85 73 86 / 60 80 30 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Shashy/Struble/McGinnis
Hazardous weather outlook, Jul 29, 11:30 AM EST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
1230 PM EDT Sat Jul 29 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-301100-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
1230 PM EDT Sat Jul 29 2017
...LOCALLY HEAVY RAINFALL POTENTIAL THIS WEEKEND...
...ISOLATED SEVERE STORM POSSIBLE THIS AFTERNOON AND EVENING...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Rest of Today and Tonight...
Showers and thunderstorms will develop across the area today ahead
of an approaching cold front. Showers and Thunderstorms will
increase in coverage across northeast Florida through the
afternoon, and across southeast Georgia where waves of locally
heavy rainfall will be possible. A few strong to severe storms
capable of strong gusty winds will be possible. Storm motion will be
toward the east at about 20 to 25 mph.
Elevated chances of showers and thunderstorms expected through the
night as the frontal boundary shifts southward toward north Florida.
The potential for heavy rainfall will increase along the Atlantic
coast after midnight, as well as across the Suwannee River Valley.
Isolated thunderstorms will also be possible.
Heat index values will range from 100 to 105 degrees this
afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
A front will stall over central Florida by late Sunday and through
early next week, with numerous thunderstorms expected each day for
all of north central Florida and most of northeast Florida. Flooding
is expected to become a primary hazard early next week as several rounds
of strong thunderstorms potentially impact north central and northeast
Florida. The frontal boundary will begin to move slowly northward towards
midweek, with numerous thunderstorms expected to expand into southeast
Georgia by Thursday.
An elevated rip current risk is possible along the coast early
next week due to increased onshore flow.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed at this time.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 29, 1:21 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT SAT JUL 29 2017
FLZ031-032-036-037-291900-
Putnam FL-Alachua FL-Bradford FL-Clay FL-
221 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...SOUTHERN
BRADFORD...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL
300 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Alachua, or 9 miles southeast of Worthington Spring,
moving east at 25 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Starke, Keystone Heights, Melrose, Lake Geneva, Camp Blanding,
Kingsley, Orange Heights, Sampson, Waldo and Hampton.
LAT...LON 2972 8243 2990 8244 3003 8193 2968 8190
TIME...MOT...LOC 1821Z 268DEG 24KT 2981 8236
HESS
Special weather statement, Jul 29, 1:41 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
241 PM EDT SAT JUL 29 2017
FLZ037-038-291930-
Putnam FL-Flagler FL-
241 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or near Pierson, moving east at 45 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Crescent City, Beverly Beach,
Espanola and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
2926 8115 2926 8141 2940 8142 2938 8145
2933 8165 2939 8168 2960 8115 2956 8111
2952 8110
TIME...MOT...LOC 1841Z 258DEG 39KT 2930 8154
STRUBLESpecial weather statement, Jul 29, 1:55 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
255 PM EDT SAT JUL 29 2017
FLZ024-124-GAZ136-150>154-164>166-292000-
Inland Nassau FL-Coastal Nassau FL-Pierce GA-Ware GA-Inland Glynn GA-
Inland Camden GA-Coastal Glynn GA-Brantley GA-Charlton GA-
Coastal Camden GA-Wayne GA-
255 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...CAMDEN...GLYNN...
SOUTHEASTERN PIERCE...BRANTLEY...SOUTHEASTERN WARE...WAYNE AND
CHARLTON COUNTIES UNTIL 400 PM EDT...
At 255 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Jesup to 11 miles south of Stephen Foster State
Park. Movement was east at 35 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina Beach,
Jesup, Hilliard, Folkston, Woodbine and Nahunta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 8125 3110 8137 3079 8142 3056 8139
3058 8156 3058 8161 3057 8166 3060 8242
3172 8190 3158 8170 3148 8162 3143 8161
3136 8152 3133 8144 3128 8139 3129 8139
3131 8134 3128 8132 3127 8122
TIME...MOT...LOC 1855Z 290DEG 31KT 3160 8189 3065 8231
HESSSpecial weather statement, Jul 29, 2:01 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
301 PM EDT SAT JUL 29 2017
GAZ150>152-164-291945-
Pierce GA-Ware GA-Brantley GA-Charlton GA-
301 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIERCE...WESTERN
BRANTLEY...CENTRAL WARE AND NORTHWESTERN CHARLTON COUNTIES UNTIL 345
PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm over
Manor, or near Argyle, moving east at 35 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Waycross, Blackshear, Patterson, Offerman, Boggy Bay, Jamestown,
Pebble Hill, Manor, Braganza and Fort Mudge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3141 8206 3137 8204 3136 8201 3091 8221
3098 8253 3100 8255 3102 8259 3109 8263
3120 8266 3146 8205
TIME...MOT...LOC 1901Z 252DEG 30KT 3111 8255
HESSSpecial weather statement, Jul 29, 2:03 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
303 PM EDT SAT JUL 29 2017
FLZ023-025-031>033-037-125-291945-
Inland Duval FL-St. Johns FL-Baker FL-Putnam FL-Bradford FL-Clay FL-
Coastal Duval FL-
303 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...ST.
JOHNS...NORTH CENTRAL PUTNAM...SOUTHEASTERN BAKER...CLAY AND SOUTHERN
DUVAL COUNTIES UNTIL 345 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camp Blanding, or near Middleburg, moving east at 55 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Saint Augustine, Orange Park, Green Cove Springs, Keystone Heights,
Unf, Mandarin, Fruit Cove, Middleburg, Ponte Vedra Beach and Neptune
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2979 8203 3016 8209 3036 8136 3024 8134
2984 8121
TIME...MOT...LOC 1903Z 258DEG 49KT 3001 8195
STRUBLESpecial weather statement, Jul 29, 2:30 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
330 PM EDT SAT JUL 29 2017
FLZ023>025-033-124-125-GAZ164-292015-
Inland Duval FL-St. Johns FL-Baker FL-Inland Nassau FL-
Coastal Duval FL-Coastal Nassau FL-Charlton GA-
330 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NASSAU...NORTHERN ST.
JOHNS...EAST CENTRAL BAKER...DUVAL AND SOUTHEASTERN CHARLTON COUNTIES
UNTIL 415 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ratliff, or near Callahan, moving east at 30 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jacksonville, Fernandina Beach, Callahan, Jacksonville International
Arpt, Unf, Arlington, Ponte Vedra Beach, Yulee, Neptune Beach and
Baymeadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3019 8210 3059 8203 3067 8144 3020 8137
TIME...MOT...LOC 1930Z 261DEG 26KT 3048 8190
STRUBLE